The word binge or bingeing is pretty commonplace these days. It can allude to various activities, such as binge-watching a favorite series on the streaming channels or binge drinking at a party. While bingeing on a series is not so dangerous, binge drinking or bingeing on stimulants can be dangerous and possibly deadly.

First, what is bingeing? It is a period, usually brief, of excessive overindulgence. It can pertain to eating, drinking alcohol, or taking drugs, as a few examples. It can also mean bingeing on stimulants.

So, what happens if you go on a stimulant binge? Is it all that bad? Keep reading to find out.

What are Stimulants?

Stimulants, as listed by the U.S. Drug Enforcement Administration (DEA), speed up the body’s systems. They can be prescription stimulants such as amphetamines, methylphenidate, and diet aids. They can also be illegally made drugs such as methcathinone, methamphetamine, and cocaine.

Stimulants give your body a quick boost in energy, alertness, and attention. They raise heart rate, blood pressure, and blood sugar, and they also constrict blood vessels and open breathing passageways.

The National Institute on Drug Abuse (NIDA) lists the commonly known and used stimulants as:

  • Dextroamphetamine (Dexedrine®)
  • Dextroamphetamine/amphetamine combination product (Adderall®)
  • Methylphenidate (Ritalin®, Concerta®).

Popular slang words for stimulants include Speed, Uppers, and Vitamin R.

They are sold in tablet, capsule, or liquid form. They can be abused by being swallowed whole, and the tablets can be crushed into a powder that can be smoked, snorted, or mixed with water to inject into a vein.

While that all might sound good if you are in need of a fast bump to get through the long hours of study session or work, bingeing on stimulates can do more harm than good.

Health Effects of Stimulant Bingeing

The 2018 National Survey on Drug Use and Health reported that “5.1 million people misused prescription stimulants, in 2017.” Also, “In 2018, an estimated 561,000 people aged 12 or older had a stimulant use disorder in the past year.”

Healthline reports that, “Stimulant abuse is associated with stroke, aneurysms, and cardiac arrhythmias, among other problems.”

Short-term effects of bingeing on stimulants can be:

  • Increased heart rate
  • Increased breathing
  • Increased blood flow
  • Opened breathing passages

White powder in various formsHigher doses can cause dangerously high body temperatures, irregular heartbeat, heart failure, and seizures.

These are all incredibly dangerous symptoms that someone bingeing on stimulants may experience.

In addition, the misuse of stimulants can lead to psychosis, paranoia, anger, or overdose.

Signs that an overdose is occurring are:

  • Restlessness
  • Rapid breathing
  • Confusion
  • Aggression
  • Panic
  • Hallucinations
  • Overactive reflexes
  • Tremors
  • Muscle aches and pains
  • Unusual increased fever

Other alarming symptoms of stimulant misuse and bingeing include:

  • Heart attack originating from an irregular heartbeat
  • Unusually low or high blood pressure
  • Circulation failure
  • Abdominal cramps, diarrhea
  • Vomiting

Stimulant Intoxication is also very possible. It is diagnosed when “recent exposure to a stimulant causes significant problematic behavioral or psychological changes,” as Psychology Today states.

Behavioral of psychological symptoms to note:

  • Euphoria
  • Hypervigilance
  • Anger
  • Interpersonal sensitivity
  • Auditory hallucinations
  • Paranoid thoughts
  • Repetitive movement

What can you do?

A stimulant binge bout can bring on a “crash” of your bodily systems. You might feel exhausted and depressed afterward. It is best to get plenty of rest, stay hydrated, and eat healthy foods. If you have been using stimulants for a long time, or have just gone on a major binge, reach out for medical or professional addiction help.

Bingeing on stimulants is dangerous. Don’t let one bad binge end your life.

Tap to GET HELP NOW: (888) 721-5606